Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 1, 2007, 8:56 AM CST for Bollinger County, Wayne County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 8:56 AM CST (14:56 UTC)
- Expired
- Mar 1, 2007, 9:45 AM CST
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 127 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 9:20 AM CST | HAIL 0.75 | Grassy, MO | DIME SIZE HAIL REPORTED ALONG HIGHWAY 34 NEAR INTERSECTION OF HIGHWAY DD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 011456 TORPAH MOC017-223-011545- /O.NEW.KPAH.TO.W.0004.070301T1456Z-070301T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 856 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI... WAYNE COUNTY IN SOUTHEAST MISSOURI... * UNTIL 945 AM CST. * AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOWNDES... OR ABOUT 20 MILES EAST OF PIEDMONT....MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... GRASSY BY 905 AM CST... GLENALLEN AND MARBLE HILL BY 915 AM CST... SCOPUS BY 925 AM CST... SEDGEWICKVILLE BY 930 AM CST... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3721 9045 3707 9031 3728 8987 3753 8987 $$
1 follow-up statement
000 WWUS53 KPAH 011521 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 919 AM CST THU MAR 1 2007 MOC017-223-011545- /O.CON.KPAH.TO.W.0004.000000T0000Z-070301T1545Z/ WAYNE MO-BOLLINGER MO- 919 AM CST THU MAR 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR BOLLINGER AND WAYNE COUNTIES IN SOUTHEAST MISSOURI... AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GRASSY...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... GLENALLEN AND MARBLE HILL BY 925 AM CST... SCOPUS BY 935 AM CST... 8 MILES SOUTHEAST OF SEDGEWICKVILLE BY 945 AM CST... LAT...LON 3721 9045 3707 9031 3728 8987 3753 8987 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:10 PM CST, 17 hours 46 minutes earlier.
Area forecast discussion, Feb 28, 3:10 PM CST, 17 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST WED FEB 28 2007 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY. STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE 09Z-15Z TIMEFRAME. THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA. GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE AFTERNOON. AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE AREA BY 00Z FRIDAY. LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE 09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA SATURDAY. A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE NORMAL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, Mar 1, 5:08 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CST THU MAR 1 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 508 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE AREA TODAY. A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE SOUTHERN PARTS OF THE REGION. THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60 MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.
In the hours before
Special weather statement, Mar 1, 5:44 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 544 AM CST THU MAR 1 2007 MOZ100-107>109-011315- WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 544 AM CST THU MAR 1 2007 ...EXPECT STRONG TO SEVERE STORMS BETWEEN 7 AND 8 AM... THE LEADING EDGE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP AND MOVE NEAR A VAN BUREN...GATEWOOD MISSOURI LINE SHORTLY AFTER 7 AM...REACHING NEAR A GREENVILLE TO POPLAR BLUFF MISSOURI LINE CLOSE TO 8 AM. BASED ON CURRENT SURFACE...SATELLITE AND RADAR TRENDS...STORMS MOVING INTO CARTER AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI THIS MORNING COULD INTENSIFY AND BECOME SEVERE IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS MAY DEVELOP QUICKLY INTO A LINE DURING THE MORNING. TORNADOES ARE NOT OUT OF THE QUESTION WITH THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI UNTIL NOON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO FOR THE LATEST WEATHER UPDATES. BE PREPARED TO SEEK SHELTER IF YOUR ARE IN THE PATH OF ANY STRONG STORMS THIS MORNING. SMITH
Special weather statement, Mar 1, 6:59 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 659 AM CST THU MAR 1 2007 MOZ107-108-011500- CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN 659 AM CST THU MAR 1 2007 ...SEVERE STORMS MOVING TOWARD CARTER AND RIPLEY COUNTY... SEVERE STORMS...WITH A HISTORY OF PRODUCING A TORNADO...WERE LOCATED ACROSS EXTREME SOUTHERN MISSOURI AND NORTHERN ARKANSAS. SHOULD THESE STORMS WERE MOVING NORTHEAST AROUND 50 MPH. BASED ON CURRENT RADAR TRENDS...THESE STORMS WILL LIKELY MOVE NEAR THE GATEWOOD AND HANDY IN RIPLEY COUNTY AND NEAR FREEMONT AND EASTWOOD BETWEEN 715 AND 745 AM THIS MORNING. THESE ARE DANGEROUS STORMS...PERSONS IN THE PATH OF THESE STORMS SHOULD KEEP POSTED TO THE LATEST WEATHER AND BE PREPARED TO SEEK SHELTER IMMEDIATELY...SHOULD THESE STORMS MOVE NEAR YOUR AREA. SMITH
Local storm report, Mar 1, 8:52 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL DONIPHAN 36.62N 90.82W
03/01/2007 E0.75 INCH RIPLEY MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:15 AM CST | Tornado Warning | PAH | Carter | 60 min |
| Mar 1, 7:20 AM CST | Tornado Warning | PAH | Ripley | 40 min |
| Mar 1, 8:19 AM CST | Severe Thunderstorm Warning | PAH | Ripley | 41 min |
| Mar 1, 8:31 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Mar 1, 8:41 AM CST | Tornado Warning | PAH | Ripley | 34 min |
| Mar 1, 8:55 AM CST | Severe Thunderstorm Warning | PAH | Butler | 50 min |
| Mar 1, 9:29 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 46 min |
| Mar 1, 10:11 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 49 min |
| Mar 1, 10:20 AM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 24 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.